Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2019, 2:29 AM EDT for Crawford County, Pennsylvania. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 2:29 AM EDT (06:29 UTC)
- Expired
- Jun 29, 2019, 3:20 AM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:42 AM EDT | TSTM WND DMG | 5 W Saegertown, PA | FEW TREES DOWN ON PROPERTY. |
| Jun 29, 2:48 AM EDT | TSTM WND DMG | Meadville, PA | TREE DOWN ON GARAGE ON WALLACE ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
872
WUUS51 KCLE 290629
SVRCLE
PAC039-290745-
/O.NEW.KCLE.SV.W.0101.190629T0629Z-190629T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
229 AM EDT Sat Jun 29 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Crawford County in northwestern Pennsylvania...
* Until 345 AM EDT.
* At 229 AM EDT, severe thunderstorms were located along a line
extending from near Harmonsburg to Pymatuning Central, moving east
at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Meadville, Titusville, Linesville, Riceville, Harmonsburg,
Adamsville, Guys Mills, Pymatuning North, Pymatuning Central,
Atlantic, Lincolnville, Cochranton, Saegertown, Conneaut Lake,
Jamestown, Hydetown, Blooming Valley, Townville, Woodcock and
Conneaut Lakeshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4162 7962 4162 7982 4149 8000 4148 8013
4149 8052 4173 8052 4181 7961
TIME...MOT...LOC 0629Z 264DEG 24KT 4171 8034 4157 8044
HAIL...0.75IN
WIND...60MPH
$$
Saunders3 follow-up statements
662
WWUS51 KCLE 290649
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
249 AM EDT Sat Jun 29 2019
PAC039-290745-
/O.CON.KCLE.SV.W.0101.000000T0000Z-190629T0745Z/
Crawford PA-
249 AM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CENTRAL CRAWFORD COUNTY...
At 248 AM EDT, severe thunderstorms were located along a line
extending from near Meadville to 8 miles east of Atlantic, moving
east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Meadville, Titusville, Riceville, Guys Mills, Lincolnville,
Cochranton, Saegertown, Hydetown, Blooming Valley, Townville,
Woodcock and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4162 7962 4162 7982 4149 8000 4148 8013
4148 8028 4175 8025 4181 7961
TIME...MOT...LOC 0648Z 264DEG 25KT 4171 8016 4152 8017
HAIL...0.75IN
WIND...60MPH
$$
Saunders351
WWUS51 KCLE 290712
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
312 AM EDT Sat Jun 29 2019
PAC039-290745-
/O.CON.KCLE.SV.W.0101.000000T0000Z-190629T0745Z/
Crawford PA-
312 AM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN CRAWFORD COUNTY...
At 311 AM EDT, a severe thunderstorm was located near Guys Mills, or
12 miles north of Franklin, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Titusville, Guys Mills, Cochranton, Hydetown and Townville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4162 7962 4162 7982 4149 8000 4149 8006
4167 8001 4172 7961
TIME...MOT...LOC 0711Z 270DEG 30KT 4157 7992
HAIL...0.75IN
WIND...60MPH
$$
Saunders664
WWUS51 KCLE 290720
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
320 AM EDT Sat Jun 29 2019
PAC039-290730-
/O.CAN.KCLE.SV.W.0101.000000T0000Z-190629T0745Z/
Crawford PA-
320 AM EDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4162 7962 4162 7982 4149 8000 4149 8006
4167 8001 4172 7961
TIME...MOT...LOC 0717Z 264DEG 24KT 4158 7984
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:56 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 28, 9:56 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 956 PM EDT Fri Jun 28 2019 .SYNOPSIS... High pressure over the mid Atlantic States will move southeast overnight as a weak cold front slowly sags south across the area Saturday afternoon. A secondary trough will drop south across Lake Erie and the east portion of the region Saturday night. High pressure will build south into the area Sunday afternoon. A warm front will lift back north across the area on Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Showers and thunderstorms are dwindling as they move east at this time. Cold front is still progged to move south across the area Saturday afternoon. Can't rule out a stray shower or thunderstorm overnight so will keep a minimal chance for convection. Made adjustments for temperatures due to the cooling as a result of the showers and storms in the east. Previous Discussion... Lake Erie lake breezes have become convectively active this afternoon with the peak in diurnal heating. Some mid level dry air is present so there is some potential for downburst potential as has been recently indicated on the TLVE TDWR. This activity will play out over the next couple of hours and diminish diurnally. More convection may develop or move south over Lake Erie towards northwest PA and far ne OH after midnight. On Saturday scattered convection will likely develop or continue over the central portion of the forecast area from Sandusky to Stark County will POP chances begin to drop over nw PA. Scattered showers and storm will diminish Saturday evening as drier air to the north filters into the region. We can expect another very warm day on Saturday but should be a few degrees cooler than today. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Cold front should be south of the region Sunday morning but it will lift back into the region as a warm front by Sunday night. So after a dry Sunday it looks like isolated/scattered coverage of thunderstorms returns Sunday night through Monday night. Outflow boundaries and other mesoscale features will play a role. It will be slightly warmer than average through the short term. Humidity values will be elevated so heat index values will be around 90 degrees for several inland locations. && .LONG TERM /TUESDAY THROUGH FRIDAY/... More of the same for the long term with isolated/scattered thunderstorms possible each day. The region will remain humid with mesoscale features (lake breeze, outflow, etc) inducing convection. Temperatures will remain above seasonal averages. && .AVIATION /00Z Saturday THROUGH Wednesday/... Generally VFR conditions expected overnight but expecting cold front to move south with a threat for showers and thunderstorms tomorrow. Locally heavy rain possible with the thunderstorms reducing visibilities briefly below MVFR along with lower ceilings. Winds should remain light and variable overnight and then increase during the day tomorrow. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop Monday night into Tuesday. && .MARINE... A weak frontal boundary will be wobbling near Lake Erie through Sunday night. No significant storm systems will move across the region so winds should not exceed 15 knots at any time. Strongest winds may be the onshore flow that develops in the nearshore waters when the lake breeze develops. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante/Lombardy SHORT TERM...MM LONG TERM...MM AVIATION...Lombardy MARINE...MM
Hazardous weather outlook, Jun 28, 4:42 AM EDT, 21 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 AM EDT Fri Jun 28 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 442 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 28, 8:43 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
843 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG MEDINA 41.14N 81.86W
06/28/2019 MEDINA OH LAW ENFORCEMENT
SEVERAL TREES DOWN THROUGH THE CITY AND
POWER OUTAGES.
&&
MATLocal storm report, Jun 28, 9:01 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 E SUGAR BUSH KNOLLS 41.21N 81.28W
06/28/2019 PORTAGE OH 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
LOMBARDYLocal storm report, Jun 28, 9:02 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 3 SE CRESTON 40.94N 81.86W
06/28/2019 WAYNE OH LAW ENFORCEMENT
TREES AND POWER LINE DOWNED.
&&
MATLocal storm report, Jun 28, 9:09 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 1 EAST OF 82 AND 83 INT 41.31N 82.01W
06/28/2019 LORAIN OH EMERGENCY MNGR
WATER FLOWING INTO HOMES AND STREETS ARE
FLOODED. IN THE VICINITY OF WILLOW CREEK.
&&
LOMBARDYLocal storm report, Jun 28, 9:14 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 1 SSE SEVILLE 41.01N 81.86W
06/28/2019 M0.80 INCH MEDINA OH PUBLIC
RAIN AMOUNT FELL IN ONE HOUR.
&&
LOMBARDYSpecial weather statement, Jun 29, 1:28 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
128 AM EDT Sat Jun 29 2019
OHZ012>014-290615-
Geauga-Lake-Ashtabula Inland-
128 AM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA...EASTERN
LAKE AND ASHTABULA COUNTIES...
At 128 AM EDT, a strong thunderstorm was located 7 miles south of
Madison, or 12 miles northeast of Chardon, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Conneaut, Geneva, Orwell, Andover, Austinburg, Montville, Hartsgrove,
Roaming Shores, Pierpont, Cherry Valley, Thompson, Rock Creek and
Kelloggsville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4150 8052 4150 8057 4156 8110 4174 8109
4190 8052
TIME...MOT...LOC 0528Z 268DEG 22KT 4167 8101
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:51 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.